Alert archive / Michigan / Gale Watches in 2012

Gale Watch 1, NWS Gaylord, MI

January 8, 2012

NWS Gaylord, MI issued this gale watch at Jan 8, 2012, 4:07 AM EST. It took effect at Jan 9, 2012, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2012, 4:07 AM EST (09:07 UTC)
In effect from
Jan 9, 2012, 4:00 AM EST
Expired
Jan 8, 2012, 4:09 PM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WHUS73 KAPX 080907
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EST SUN JAN 8 2012

LMZ341-342-344>346-081715-
/O.NEW.KAPX.GL.A.0001.120109T0900Z-120109T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 AM EST SUN JAN 8 2012

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
876 
WHUS73 KAPX 081601
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 AM EST SUN JAN 8 2012

LMZ341-342-344>346-090015-
/O.CON.KAPX.GL.A.0001.120109T0900Z-120109T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1101 AM EST SUN JAN 8 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
560 
WHUS73 KAPX 082109
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EST SUN JAN 8 2012

LMZ341-342-344>346-090515-
/O.UPG.KAPX.GL.A.0001.120109T0900Z-120109T2100Z/
/O.NEW.KAPX.GL.W.0002.120109T1000Z-120109T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
409 PM EST SUN JAN 8 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-090515-
/O.NEW.KAPX.SC.Y.0006.120108T2109Z-120109T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
409 PM EST SUN JAN 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Jan 7, 11:50 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jan 7, 11:50 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1150 PM EST SAT JAN 7 2012

.SYNOPSIS.../ISSUED AT 345 PM/

LOW PRESSURE OVER NEW ENGLAND HAS LEFT A STATIONARY FRONT BISECTING
THE GREAT LAKES. COMBINED WITH A MARGINAL ENVIRONMENT FOR SOME LAKE
EFFECT...THIS WILL KEEP SOME SNOW SHOWERS AND FLURRIES OVER NORTHERN
MICHIGAN THROUGH SUNDAY. AS HAS BEEN THE PATTERN SO FAR THIS WINTER
LOW PRESSURE WILL MIGRATE ACROSS CENTRAL CANADA MONDAY AND TUESDAY.
THIS WILL FORCE THE STATIONARY FRONT TO LIFT NORTH AS A WARM FRONT.
TEMPERATURES WILL RETURN TO MUCH ABOVE NORMAL THROUGH WEDNESDAY...
WITH A FAIR AMOUNT OF SUNSHINE. A COLD FRONT WILL MOVE THROUGH
LATE WEDNESDAY...RETURNING TEMPERATURES TO NEAR NORMAL INTO NEXT
WEEKEND WITH ANOTHER THREAT OF LAKE EFFECT SNOW.

JSL/LOCKER

&&

.SHORT TERM.../ISSUED AT 1019 PM/...OVERNIGHT

LOW PRESSURE CONTINUES TO EXIT EAST AWAY FROM MICHIGAN LATE THIS
EVENING. WEAK CYCLONIC FLOW LINGERING BACK THRU THE GREAT LAKES IN
THE WAKE OF THIS SYSTEM IS GRADUALLY BREAKING DOWN AS UPSTREAM HIGH
PRESSURE NUDGES INTO THE REGION. LOW LEVEL PRESSURE GRADIENT
CONTINUES TO LOOSEN...RESULTING IN DECREASING NW WINDS. TIGHT MID
LEVEL MESOSCALE FEATURE SLID THRU PORTIONS OF NRN LWR MICHIGAN THIS
EVENING...LENDING TO AN UPTICK IN AREAL COVERAGE AND INTENSITY OF
SNOWFALL ACROSS AREAS SW OF A LINE FROM BELLAIRE TO GLADWIN. OVERALL
SNOWFALL RATES STILL REMAINED RATHER LIGHT...WITH MOST LOCATIONS
RECEIVING LESS THAN AN INCH OF NEW SNOW. THIS FEATURE IS IN THE
PROCESS OF EXITING OUR CWA...AND RETURNS ON KAPX BASE REF ARE SLOWLY
DIMINISHING AS A RESULT. A FEW MORE ORGANIZED NW FLOW LAKE SNOW
BANDS ARE DEVELOPING IN ITS WAKE AS DELTA T'S PEAK IN THE UPPER
TEENS. LOW LEVEL FLOW WILL GRADUALLY SHIFT TO A MORE STRAIGHT
WESTERLY TRAJECTORY OVERNIGHT...SHIFTING FOCUS OF HIGHEST POPS AND
GREATEST SNOWFALL POTENTIAL FURTHER NORTHWARD INTO FAR NW LWR
MICHIGAN AND NW CHIPPEWA COUNTY. STILL...ADDITIONAL SNOWFALL IS
EXPECTED TO BE LIGHT AS ALREADY SHALLOW INVERSION HEIGHTS (AROUND
800 MB) FALL (TO AROUND 850 MB) OVERNIGHT. WITH SHIFTING WINDS AND
INCREASINGLY MORE SHALLOW LAKE CONVECTION...ADDITIONAL SNOW AMOUNTS
OVERNIGHT WILL BE WELL UNDER AN INCH.

&&

.LONG TERM.../ISSUED AT 345 PM/...SUNDAY AND BEYOND

SHORT RANGE (SUNDAY)...SUNDAY STARTS OUT WITH WHAT SHOULD BE JUST
SOME NUISANCE POORLY ORGANIZED SNOW SHOWERS AROUND WHITEFISH BAY AND
ON THE NORTHERN END OF LAKE MICHIGAN...BUT LAYERED CLOUD COVER ON
VISIBLE IMAGERY EXTENDING FROM MANITOBA/NORTHWEST ONTARIO SOUTHEAST
INTO NORTHEAST MINNESOTA WILL COME INTO PLAY DURING THE AFTERNOON AS
WINDS BEGIN TO BACK AND LOW LEVEL WARM ADVECTION BEGINS TO KICK IN.
WHILE LOW LEVEL WARMING WILL REDUCE OVER LAKE INSTABILITY...MID
LEVEL THERMAL TROUGH REMAINS IN PLACE DURING THE AFTERNOON WHICH
RESULTS IN A STEEPENING OF LAPSE RATES BELOW 700MB.  ASCENT DUE TO
WARM ADVECTION WITHIN THIS INCREASINGLY UNSTABLE LAYER MAY END UP
SQUEEZING OUT SOME LIGHT SNOW ACROSS THE NORTHERN HALF OF THE
FORECAST AREA...WITH SOME LAKE ENHANCEMENT POSSIBLE ACROSS THE TIP
OF THE MITT AND INTO THE FAR SOUTHEASTERN UPPER PENINSULA.  DON'T
BELIEVE AT THIS POINT THAT THE ENHANCEMENT WILL ADD A WHOLE LOT...SO
WILL KEEP POTENTIAL ACCUMULATIONS DOWN AROUND AN INCH OR SO...BUT
WON'T REALLY KNOW UNTIL WE SEE HOW THINGS ARE EVOLVING FROM BOTH A
SYNOPTIC AND AN EXISTING LAKE CONVECTION PERSPECTIVE.

JPB

OUTLOOK RANGE (SUNDAY NIGHT THROUGH SATURDAY)...

...ONE MORE MILD SPELL BEFORE TRANSITION TO NORMAL/BELOW NORMAL
TEMPERATURES AND POTENTIAL SNOW...

HIGH IMPACT WEATHER POTENTIAL: WINDS MAY NEAR ADVISORY LEVELS ALONG
THE COAST OF NORTHWEST LOWER MONDAY...WITH GALES POSSIBLE  FROM
MANISTEE TO THE BRIDGE. SNOW ACCUMULATIONS ARE POSSIBLE BEGINNING
WEDNESDAY NIGHT AND CONTINUING THROUGH FRIDAY.

TELECONNECTIONS: NAO IS NEAR NEUTRAL WITH THE PNA SLIGHTLY POSITIVE.
THESE HAVE NOT CHANGED APPRECIABLY THIS WINTER...AND LOOK TO REMAIN
SIMILAR TO NOVEMBER-DECEMBER VALUES FOR THE NEXT 1-2 WEEKS.  THE
ARCTIC OSCILLATION IS MAKING A RUN BACK TOWARDS NEUTRAL...THE FIRST
TIME WE HAVE SEEN THIS SINCE MID DECEMBER.  PRIMARY QUESTION HERE IS
WHETHER THIS WILL BE A TEMPORARY SHIFT...OR SOMETHING MORE LONG
TERM.  NAEFS/GFS FORECASTS INDICATE A RETURN TO POSITIVE TERRITORY
THROUGH MUCH OF NEXT WEEK...WITH VALUES FALLING TOWARDS NEUTRAL TO
END THIS PERIOD.  BEYOND THIS...THE GUIDANCE ENVELOPE HAS BEEN
HINTING THAT A MORE NEGATIVE AO COULD BE ON THE HORIZON FOR THE TWO
WEEK TIME FRAME WITH PREDICTED STRATOSPHERIC WARMING BEING THE
LIKELY CULPRIT. SO...A PATTERN CHANGE FROM THE LACKLUSTER WINTER
THUS FAR IS AT LEAST POSSIBLE...BUT BEYOND THIS FORECAST PERIOD.

LARGE SCALE PATTERN EVOLUTION:  WEST COAST RIDGING FLATTENS AS IT
PUSHES EAST TO BEGIN THE PERIOD WITH BUILDING EASTERN PACIFIC
HEIGHTS FORCING DOWNSTREAM TROUGH DEVELOPMENT OVER THE CENTRAL...AND
EVENTUALLY EASTERN US AS WE REACH THE SECOND HALF OF THE FORECAST
PERIOD...POTENTIALLY STARTING TO PULL EAST NEXT WEEKEND.  THIS
SPELLS A MILD STRETCH THROUGH THE FIRST HALF OF THE WEEK BEFORE A
RETURN TO NORMAL /OR COLDER THAN NORMAL/ TEMPERATURES AS WE REACH
THE SECOND HALF OF NEXT WEEK WITH DAY 8 ANALOGS FROM CPC SHOWING
SOME PRETTY CHILLY RESULTS.  PRIMARY WEATHER MAKER DURING THIS
PERIOD WILL LIKELY BE WHEN THE DEVELOPING TROUGH ARRIVES IN OUR AREA
/THURSDAY-FRIDAY/.  BUY INTO HPC IDEA THAT LEANS TOWARDS TODAYS 12Z
ECMWF/GGEM AND AWAY FROM RECENT /FASTER/ RUNS OF THE GFS AS MODELS
DIVERGE LATER NEXT WEEK.  THIS SUGGESTS SLIGHTLY SLOWER ARRIVAL OF
THE LATE WEEK COLD AIR...BUT WILL LIKELY MEAN THAT THE NEXT COLD
SHOT HANGS AROUND LONGER AS WELL WITH CONTINUING LAKE EFFECT SNOW
CHANCES.

SUNDAY NIGHT THROUGH TUESDAY...LOW PRESSURE TRACKS OVER SOUTHERN
HUDSON BAY SUNDAY NIGHT WITH APPROACHING AREA OF MID LEVEL HEIGHT
FALLS INDUCING BACKING WINDS AND STRENGTHENING WARM ADVECTION.  T85S
IN THE TIP OF THE MITT REGION WARM FROM -10C TO -5C OVERNIGHT...
SUGGESTING THAT WITH SOME SEMBLANCE OF SYNOPTIC SUPPORT...SOME LAKE
EFFECT SHSN/FLURRIES WILL LIKELY PERSIST...WITH THE BEST CHANCE OF
THE ACTIVITY IN THE STRAITS REGION GIVEN LOW LEVEL MEAN WIND
DIRECTION NEAR 260 DEGREES.  WILL PAINT FLURRIES SURROUNDING THIS
WITH ALL ACTIVITY LIKELY DYING OFF OVERNIGHT AS BOUNDARY LAYER TEMPS
CONTINUE TO WARM.  WITH STRENGTHENING BOUNDARY LAYER FLOW
OVERNIGHT...EXPECT OVERNIGHT LOWS TO OCCUR CLOSER TO MIDNIGHT...IN
THE LOW/MID 20S...BEFORE MIXING UPWARDS INTO THE UPPER 20S TO AROUND
30 BY DAYBREAK.

INTERESTING DAY ON TAP MONDAY AS AFOREMENTIONED LOW PRESSURE SYSTEM
AND ATTENDANT SHORTWAVE MAKE THEIR CLOSEST APPROACH BEFORE SHIFTING
EAST.  PRIMARY CONCERNS ARE WITH WINDS AS THE GRADIENT TIGHTENS
MARKEDLY...WITH LOW END PRECIP CHANCES A SMALLER CONCERN.  1000MB
GEOSTROPHIC WINDS STRENGTHEN TO 40KTS BY AFTERNOON WITH MODEST LOW
LEVEL LAPSE RATES AND SOME HELP FROM AN ISALLOBARIC COMPONENT
DIRECTED FROM SOUTHWEST TO NORTHEAST.  GIVEN THE SOUTHWESTERLY FLOW
TRAJECTORY...EXPECT LOCATIONS OVER THE COAST OF NORTHWEST LOWER TO
SEE SOME GUSTS APPROACHING 40 MPH...AND POSSIBLE OFFSHORE GALES FROM
MANISTEE NORTH TO THE BRIDGE.  INLAND...BREEZY CONDITIONS SHOULD
SUFFICE WITH LIMITED MIXING /ESPECIALLY OVER AREAS WITH SNOWPACK/.
EXPECT WINDS 15 TO 25 MPH WITH GUSTS OVER 30MPH HERE. FURTHER NORTH
AND EAST...MOISTURE WILL TEETER ON BEING DEEP ENOUGH FOR THE GIVEN
FORCING TO SQUEEZE OUT SOME SHSN AS WE GET DECENT LAPSE RATES
ALOFT.  WILL KEEP SLIGHT CHANCE MENTION MAINLY FOR CHIPPEWA
COUNTY...WITH LITTLE IMPACT EXPECTED. TEMPERATURES AGAIN LOOK QUITE
MILD AS STRONG WARM ADVECTION BRINGS T92S TOWARDS THE FREEZING
MARK.  FULLY MIXED...THIS WOULD SUGGEST MID 40S...BUT IT APPEARS THE
MIXED LAYER WILL BE QUITE SHALLOW AND WILL MORE CONSERVATIVELY KEEP
HIGHS NEAR OR A LITTLE BELOW 40.  THIS ALSO GIVES ROOM FOR POTENTIAL
CLOUDINESS AS THE WAVE BRUSHES US TO THE NORTH AND EAST.

SOME LEFTOVER WINDS AND A PRETTY BALMY AIR MASS FOR EARLY JANUARY
SUGGEST LOWS WON/T DROP ALL THAT FAR BELOW 30F MONDAY NIGHT UNDER
PARTLY CLOUDY SKIES.

ANOTHER WARM DAY ON TAP TUESDAY AS NEXT UPSTREAM AREA OF LOW
PRESSURE TAKES SHAPE AND ARRIVES OVER WESTERN ONTARIO LATE IN THE
DAY.  PRIMARY FORECAST CONCERN IS WITH TEMPERATURES...AS T92S
SUPPORT MID 40S YET AGAIN.  GUIDANCE CONTINUES TO SUPPORT SUPPRESSED
MIXING AND WOULD TEND TO BUY THIS IDEA OVER AREAS CLINGING TO A
SNOWPACK.  WILD CARD IS CLOUD COVER...WHICH GIVEN THE WARM TEMPS
ALOFT...AND SOUTHWESTERLY FLOW TRAJECTORY...SHOULD BE HELD IN
CHECK...EXCEPT PERHAPS NEAR ANJ...CLOSEST TO A SURFACE WARM FRONT.
WILL BUMP HIGHS UP...UPPER 30S OVER EASTERN UPPER...TO AROUND 40
OVER INTERIOR NORTHERN LOWER...AND LOW 40S ELSEWHERE.  COULD SEE
THINGS GO EVEN WARMER...BUT GIVEN THAT WE/LL BE CLOSING ON RECORD
TERRITORY AGAIN...WILL NOT GO QUITE THAT FAR IN THIS PACKAGE.

OUR STRETCH OF MILD WEATHER WILL CONTINUE TUESDAY NIGHT AND
WEDNESDAY AS NEXT /AND MORE VIGOROUS/ UPSTREAM SHORTWAVE AGAIN BACKS
THE LOW/MID LEVEL FLOW. WITH THE ABOVE-MENTIONED FAVORING OF THE
ECMWF/GGEM...EXPECT T92S TO BE JUST BELOW FREEZING WITH ANOTHER DAY
NEARING 40F CERTAINLY PLAUSIBLE.  WILL CONTINUE SCHC/CHC POPS FROM
THE TIP OF THE MITT NORTHWARD IN THE AFTERNOON WITH THE ARRIVING
SHORTWAVE.  ANY PRECIPITATION THAT ARRIVES ON WEDNESDAY MAY NOT BE
ALL SNOW GIVEN THE WARM AIR MASS JUST MENTIONED.  NO SNOW ACCUMS
EXPECTED THROUGH AT LEAST 00Z THURSDAY.

FOR THE WEDNESDAY NIGHT-SATURDAY PERIOD...WILL AGAIN FOLLOW CLOSER
TO THE 12Z ECMWF /AND 12Z GGEM/ WHICH FAVORS A CUTOFF LOW DEVELOPING
NEAR THE GREAT LAKES REGION ON THURSDAY...AS LOW PRESSURE RIDES UP
THE EAST COAST OF THE CONUS.  THE PLACEMENT OF THE DEVELOPING CUTOFF
IS QUITE UNCERTAIN...AND HAS RAMIFICATIONS FOR 1-WHEN THE COLD AIR
ARRIVES AND 2-WHEN THE LES MACHINE WILL GET CRANKING GIVEN UNCERTAIN
WIND DIRECTIONS.  HAVE GONE AHEAD AND BUMPED UP POPS OVER EASTERN
UPPER TO LOW LIKELIES WITH HIGH CHANCES OVER NORTHWEST LOWER GIVEN
THAT THIS SCENARIO CERTAINLY SUGGESTS ABOVE CLIMO POPS.  SNOW
AMOUNTS COULD BE HEFTY IN THIS LAKE ENHANCED SCENARIO WITH THE BEST
PERIOD FOR ACCUMULATIONS LOOKING TO BE THURSDAY-FRIDAY. IF CURRENT
TRENDS HOLD...LATER SHIFTS WILL HAVE TO CONTINUE BUMPING UP POPS
OVER BOTH THE UP AND SNOWBELTS OF NORTHERN LOWER.  WILL CONTINUE
MENTION OF POTENTIAL ACCUMULATING SNOW IN THE AFTERNOON HWO.
CONSENSUS HIGHS DROP FROM THE MID/UPPER 20S ON THURSDAY TO THE
LOWER/MIDDLE 20S FOR FRIDAY/SATURDAY WITH RELATIVELY MILD LOWS
WEDNESDAY NIGHT IN THE LOWER/MID 20S FALLING INTO THE TEENS TO END
THE PERIOD.

ARNOTT

&&

.MARINE.../ISSUED AT 1150 PM/

LOW LEVEL GRADIENT ACROSS THE UPPER GREAT LAKES WILL CONTINUE TO
RELAX OVERNIGHT AS LOW PRESSURE OVER EASTERN CANADA CONTINUES TO
PULL AWAY FROM THE REGION.

SUNDAY NIGHT AND BEYOND...SOUTHWEST WINDS WILL QUICKLY RAMP UP AHEAD
OF A LOW PRESSURE SYSTEM ON MONDAY...WITH SCA/S LIKELY THROUGHOUT...
WITH A PERIOD OF GALES ALSO LOOKING LIKELY AT LEAST FROM POINT
BETSIE TO THE BRIDGE.  WINDS SHOULD RELAX TO SCA LEVELS MONDAY NIGHT
WITH WINDS/WAVES CONTINUING TO GRADUALLY DIMINISH THROUGH TUESDAY.
A RENEWED PERIOD OF AT LEAST SCA/S /AND POTENTIAL GALES/ ARE
EXPECTED THURSDAY-FRIDAY AS COLD AIR SURGES INTO THE REGION BEHIND
DEPARTING LOW PRESSURE OVER THE NORTHEASTERN UNITED STATES.

ARNOTT

&&

.AVIATION.../ISSUED AT 1150 PM/...VALID FOR 06Z TAFS

LOW VFR/HIGH MVFR CONDITIONS ARE EXPECTED THRU SUNDAY NIGHT AS LIGHT
LAKE ENHANCED SNOW SHOWERS CONTINUE TO IMPACT PORTIONS OF NRN LWR
MICHIGAN. THE MOST PERSISTENT SNOW SHOWERS WILL FALL BETWEEN PLN AND
TVC. NW WINDS WILL SHIFT TO THE SW ON SUNDAY...REFOCUSING THE BEST
CHANCE FOR SNOW SHOWERS NORTHWARD TO FAR NRN LWR MICHIGAN (PLN).

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 7, 3:10 PM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
310 PM EST SAT JAN 7 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
082315-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
310 PM EST SAT JAN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTHWEST WINDS ARE LIKELY ON MONDAY...WITH GUSTS OVER 40 MPH
POSSIBLE ALONG THE COAST OF NORTHWEST LOWER MICHIGAN.  A PERIOD OF
GALE FORCE WINDS IS POSSIBLE FROM MANISTEE TO THE MACKINAC BRIDGE.

ACCUMULATING SNOW ALONG WITH BLUSTERY NORTHWEST WINDS ARE POSSIBLE
BEGINNING THURSDAY AND CONTINUING THROUGH THE END OF THE WEEK AS
MUCH COOLER AIR MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARNOTT

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:09 PM ESTGale WarningAPX31 hr
Jan 8, 4:09 PM ESTSmall Craft AdvisoryAPX45 hr

Nearby

Gale Watches in Michigan, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.